MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR FEM COMP SZ 14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/

SMITH & NEPHEW, INC. SYN POR FEM COMP SZ 14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/
Model Number 71306614
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported, that a patient was hospitalized due to non-union of left femoral neck fracture after a synergy porous-coated stem sz 14 had been implanted and planned to undergo through a total hip arthroplasty.The patient had a large anterior femoral arch, and the synergy porous-coated stem sz 14 was slightly everted after surgery.Patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The contribution of the device to the reported event could not be corroborated.The clinical/medical investigation concluded that, per case details, ¿the patient was hospitalized due to nonunion of left femoral neck fracture and planned to undergo total hip arthroplasty.¿ reportedly, ¿the patient had a large anterior femoral arch, and the femoral stem was slightly everted after surgery.¿ the patient¿s current health status is ¿the patient recovered well after surgery.¿ no additional requested information was provided.Without clinically relevant information for evaluation, the root cause of the reported post-operative events cannot be definitively concluded.Further patient impact beyond the reported outcome of the ¿slightly everted femoral stem¿ could not be assessed.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to procedural/user error, surgical complication or patient medical history.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The contribution of the device to the reported event could not be corroborated.The clinical/medical investigation concluded that, per case details, ¿the patient was hospitalized due to nonunion of left femoral neck fracture and planned to undergo total hip arthroplasty.¿ reportedly, ¿the patient had a large anterior femoral arch, and the femoral stem was slightly everted after surgery.¿ the patient¿s current health status is ¿the patient recovered well after surgery.¿ no additional requested information was provided.Without clinically relevant information for evaluation, the root cause of the reported post-operative events cannot be definitively concluded.Further patient impact beyond the reported outcome of the ¿slightly everted femoral stem¿ could not be assessed.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to procedural/user error, surgical complication or patient medical history.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
SYN POR FEM COMP SZ 14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin
austin, TX 78735
5123913905
MDR Report Key12750874
Report Number1020279-2021-07827
Device Sequence Number17337106
Product Code MRA
UDI-Device Identifier03596010194480
UDI-Public03596010194480
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71306614
Device Catalogue Number71306614
Device Lot Number20CM4939
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer11/26/2021
01/14/2022
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date12/01/2021
01/17/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown